Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 6, NWS Jackson, MS

January 10, 2008Claiborne County, Jefferson County, Mississippi

NWS Jackson, MS issued this tornado warning at Jan 10, 2008, 10:41 AM CST for Claiborne County, Jefferson County, Mississippi. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 10, 2008, 10:41 AM CST (16:41 UTC)
Expired
Jan 10, 2008, 11:30 AM CST
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Claiborne County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 108 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 11:00 AM CSTHAIL 17 Nnw Port Gibson, MSPENNY TO QUARTER SIZED HAIL JUST NE OF THE MILITARY PARK.
Jan 10, 11:09 AM CSTFUNNEL CLOUDGrand Gulf, MSOBSERVED BY A GRAND GULF NUCLEAR POWER PLANT EMPLOYEE
Jan 10, 11:25 AM CSTTORNADO 11 Se Rocky Springs, MSTORNADO OCCURRED IN A VERY RURAL AREA WITH ONLY TREE DAMAGE OBSERVED. WHERE THE TORNADO CROSSED HUNT ROAD...TREE DAMAGE WAS SIGNIFICANT...WITH HUNDREDS OF TREES SNAPPED AND UPROOTED. PATH LENGTH OF 4 MILES...MAX WIDTH OF 250 YD...AND MAX WINDS OF 105 MPH.
Jan 10, 11:26 AM CSTTSTM WND DMG7 N Hermanville, MSSEVERAL TREES WERE REPORTED DOWN NEAR ROCKY SPRINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 7:46 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 101641
TORJAN
MSC021-063-101730-
/O.NEW.KJAN.TO.W.0006.080110T1641Z-080110T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1041 AM CST THU JAN 10 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
  NORTHERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 1130 AM CST

* AT 1041 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  TORNADO 12 MILES WEST OF ALCORN...OR ABOUT 21 MILES NORTHEAST OF
  FERRIDAY...MOVING EAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  ALCORN BY 1055 AM CST...
  PORT GIBSON BY 1105 AM CST...
  HERMANVILLE BY 1115 AM CST...
  ROCKY SPRINGS BY 1120 AM CST...
  6 MILES SOUTH OF REGANTON BY 1130 AM CST...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3186 9133 3182 9125 3187 9127 3199 9116
      3203 9106 3205 9109 3205 9112 3209 9092
      3212 9091 3217 9073 3194 9071 3179 9075
      3177 9137
TIME...MOT...LOC 1641Z 250DEG 41KT 3188 9132

$$

OLB
2 follow-up statements
000 
WWUS54 KJAN 101650
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CST THU JAN 10 2008

LAC107-MSC021-063-101730-
/O.CON.KJAN.TO.W.0006.000000T0000Z-080110T1730Z/
TENSAS LA-JEFFERSON MS-CLAIBORNE MS-
1049 AM CST THU JAN 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CST FOR
CLAIBORNE AND NORTHERN JEFFERSON COUNTIES...AND SOUTHERN TENSAS
PARISH...

AT 1049 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE 
TRACKING A TORNADO NEAR ST. JOSEPH AND MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  ALCORN BY 1055 AM CST...
  PORT GIBSON BY 1105 AM CST...
  HERMANVILLE BY 1115 AM CST...
  ROCKY SPRINGS BY 1120 AM CST...
  6 MILES SOUTH OF REGANTON BY 1130 AM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3186 9133 3182 9125 3187 9127 3199 9116
      3203 9106 3205 9109 3205 9112 3209 9092
      3212 9091 3217 9073 3194 9071 3179 9075
      3177 9137
TIME...MOT...LOC 1649Z 250DEG 41KT 3191 9122

$$

 OLB
000 
WWUS54 KJAN 101705
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1104 AM CST THU JAN 10 2008

LAC107-MSC063-101714-
/O.CAN.KJAN.TO.W.0006.000000T0000Z-080110T1730Z/
TENSAS LA-JEFFERSON MS-
1104 AM CST THU JAN 10 2008

...THE TORNADO WARNING FOR NORTHERN JEFFERSON COUNTY...AND SOUTHERN
TENSAS PARISH IS CANCELLED...

LAT...LON 3186 9091 3188 9122 3198 9115 3203 9106
      3205 9109 3209 9092 3212 9091 3217 9073
      3193 9071 3180 9075
TIME...MOT...LOC 1704Z 250DEG 41KT 3197 9103

$$

MSC021-101730-
/O.CON.KJAN.TO.W.0006.000000T0000Z-080110T1730Z/
CLAIBORNE MS-
1104 AM CST THU JAN 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CST FOR
CLAIBORNE COUNTY...

AT 1104 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A TORNADO.  THIS TORNADO WAS LOCATED NEAR PORT GIBSON...OR
ABOUT 28 MILES SOUTHWEST OF VICKSBURG...MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  8 MILES NORTH OF PATTISON BY 1110 AM CST...
  HERMANVILLE BY 1115 AM CST...
  ROCKY SPRINGS BY 1120 AM CST...
  6 MILES SOUTH OF REGANTON BY 1130 AM CST...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3186 9091 3188 9122 3198 9115 3203 9106
      3205 9109 3209 9092 3212 9091 3217 9073
      3193 9071 3180 9075
TIME...MOT...LOC 1704Z 250DEG 41KT 3197 9103

$$

OLB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 10, 7:58 AM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Jan 10, 7:58 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
758 AM CST THU JAN 10 2008

.DISCUSSION...UPDATED ZONES AND GRIDS CURRENTLY BEING SENT OUT FOR
TORNADO WATCH 16. THIS WATCH INCLUDES MOST OF OUR CWA TILL 4PM. /CAB/

&&

.PREV DISCUSSION...DID A QUICK UPDATE MAINLY TO ADJUST TEMPERATURES
ACROSS MOST OF THE AREA THIS MORNING. TEMPERATURES HAVE BEEN RISING
VERY QUICKLY THIS MORNING...WITH THE TEMPERATURE AT KJAN AT 67
DEGREES AS OF 6 AM THIS MORNING. OTHER SITES AROUND THE AREA ARE ALL
ALREADY IN THE LOWER TO MIDDLE 60S THIS MORNING AS WELL. WENT AHEAD
AND ADJUSTED HIGH TEMPERATURES UP A FEW DEGREES AS A RESULT AND
ADJUSTED HOURLY TEMP GRIDS ACCORDINGLY. IN ADDITION...WENT AHEAD AND
BUMPED DEWPOINTS UP AS WELL ACROSS MOST OF THE CWFA...ESPECIALLY
SOUTH OF THE INTERSTATE 20 CORRIDOR. THESE VALUES ARE SEEING THE
LOWER 60S...WITH MIDDLE 60S IN THE SOUTHEAST ALREADY THIS
MORNING...AND ARE EXPECTED TO INCREASE A TAD BIT MORE BEFORE THINGS
GET STARTED. THE SURFACE LOW IS NOW CENTERED OVER SOUTHEASTERN KS
WITH THE FRONT TRAILING SOUTH DOWN NEAR DALLAS. A FEW OF THE LATEST
MODELS ARE NOW SLOWING THIS SYSTEM A BIT FOR BRINGING IT ACROSS THE
AREA. THIS WILL HAVE TO BE WATCHED. BY SLOWING THIS SYSTEM...THIS
COULD INCREASE THE RISK FOR SEVERE WEATHER ACROSS THE CWFA...AS WELL
AS INCREASE THE RISK AREA FURTHER WEST. THIS TREND IS ALSO HINTED BY
RADAR TRENDS THIS MORNING AS SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED A LITTLE FURTHER WEST THAN EXPECTED. THIS CHANGE WILL HAVE
TO BE MONITORED AS HAZARD PRODUCTS MAY NEED TO BE UPDATED.
OTHERWISE...DID NOT REALLY MAKE ANY OTHER CHANGES TO THE GOING
FORECAST AT THIS TIME. UPDATED PRODUCTS WILL BE SENT AND POSTED TO
THE WEB SHORTLY.

ISSUED AT 338 AM...
PREVIOUS DISCUSSION...SHORT TERM(TODAY THROUGH FRIDAY) AN ACTIVE DAY
IS EXPECTED ACROSS THE ARKLAMISS REGION TODAY. SURFACE ANALYSIS THIS
MORNING SHOWS THE SURFACE LOW CENTERED OVER SOUTHERN KS WITH THE
TRAILING COLD FRONT STRETCHING DOWN INTO NORTHERN TX. THE STALLED
BOUNDARY IS LOCATED JUST NORTH OF THE GULF COAST...AND IS GRADUALLY
SHIFTING NORTH AS A WARM FRONT THIS MORNING. WATER VAPOR IMAGERY
SHOWS THE SHORTWAVE LOCATED OVER THE TX PANHANDLE AREA AND MOVING TO
THE EAST.

MODELS ARE COMING INTO DECENT AGREEMENT WITH THIS SYSTEM. AHEAD OF
THE APPROACHING SYSTEM THIS MORNING...THE AREA HAS BEGUN TO SEE A FEW
SHOWERS DEVELOP EARLY THIS MORNING...WHICH SHOULD INCREASE OVER THE
NEXT COUPLE OF HOURS. CLOUD TOPS HAVE BEEN COOLING OVER WESTERN LA
AND AS AN UPPER DISTURBANCE MOVES IN. WITH MOISTURE INCREASING OVER
THE AREA...WILL PROBABLY START TO SEE DECENT DEVELOPMENT OVER THE
CWFA BEFORE DAYBREAK. MOST OF THIS ACTIVITY WILL BE SHOWERS
EARLY...BUT WITH YESTERDAY EVENINGS 00Z JAN SOUNDING SHOWING STEEP
MID LEVEL LAPSE RATES...CAN NOT RULE OUT STORMS BECOMING STRONG IF
THEY CAN GET THROUGH THE CAP...ESPECIALLY BY AROUND DAYBREAK. THE
MAIN THREAT WITH ANY STORMS THAT DEVELOP IN THIS TIME PERIOD WILL BE
HAIL. ACTIVITY IS EXPECTED TO CONTINUE ACROSS THE AREA AHEAD OF THE
FRONT.

THE FRONT LOOKS AS IF IT SHOULD REACH THE MISSISSIPPI RIVER BY
AROUND MID MORNING TO LUNCHTIME TODAY.  IT SHOULD REACHING THE
NATCHEZ TRACE CORRIDOR BETWEEN 2-6PM AND LEAVE THE CWFA BY AROUND
MIDNIGHT.  THERE STILL APPEARS TO BE A DECENT RISK OF SEVERE STORM
DEVELOPMENT WITH THIS SYSTEM TODAY...ESPECIALLY FROM AROUND 10 AM TO
7 PM THIS EVENING. THE ENTIRE AREA WILL HAVE A SHOT AT SEEING STRONG
TO SEVERE STORMS.  HOWEVER...PLACES AROUND THE NATCHEZ TRACE
CORRIDOR AND SOUTHEAST OF THIS AREA WILL SEE THE BEST CHANCE FOR
SEVERE WEATHER.  THERE WILL BE DECENT SHEAR OVER THE AREA.  0-3 KM
HELICITY SHOULD BE BETWEEN 250-350 M2/S2. 0-6 KM BULK SHEAR
AVERAGES BETWEEN 40-50KTS...MAINLY OVER THE SOUTHEAST AND EAST
CENTRAL PART OF THE CWFA. 0-1 KM SHEAR LOOKS TO BE 30-35 KT.
MOISTURE HAS BEEN INCREASING OVER THE CWFA AT A DECENT RATE THIS
MORNING. HBG IS ALREADY SEEING DEW POINTS IN THE MIDDLE 60S...AND
JAN AND MEI ARE TOPPING 60F THIS MORNING. WITH THE WARM FRONT SLOWLY
DRIFTING NORTH THIS MORNING EXPECT MOISTURE TO CONTINUE TO INCREASE
OVER THE AREA. SO WITH MORE OF A MOISTURE INCREASE THAN WE HAVE SEEN
WITH PREVIOUS EVENTS...INSTABILITY SHOULD NOT BE A BIG PROBLEM WITH
MLCAPES AROUND 700-1000 J/KG. MID LEVEL LAPSE RATES SHOULD BE DECENT
AS WELL WITH 6-7 C/KM EXPECTED. ONE LIMITING FACTOR MAY BE MARGINAL
SURFACE PRESSURES...WHICH SHOULD BE BETWEEN 1008-1010MB DURING THE
EVENT. BUT WITH ALL OTHER FACTORS IN PLAY...DO NOT EXPECT IT TO
LIMIT ACTIVITY MUCH. EXPECT WITH THIS SYSTEM TO SEE ALL SEVERE
WEATHER MODES POSSIBLE...WITH INDIVIDUAL CELLS EXPECTED THROUGH MOST
OF THE EVENT AND THEN DEVELOPING INTO A LINE AS IT APPROACHES THE
EASTERN FRINGES OF THE AREA. EXPECT THE SEVERE WEATHER RISK TO BEGIN
TO DIE DOWN A COUPLE HOURS AFTER SUNSET AS THE SYSTEM MOVES TO THE
EAST.

ONE MORE THING TO MENTION FOR TODAY IS THAT WINDS WILL BE GUSTY WITH
THIS SYSTEM.  AT THIS TIME IT LOOKS AS IF THEY WILL FALL JUST SHY OF
LAKE WIND ADVISORY CRITERIA...SO WILL NOT BE ISSUING ANYTHING THIS
MORNING.

HIGH PRESSURE WILL QUICKLY BUILD IN BEHIND THIS SYSTEM AND BRING
COOLER AND DRIER TEMPERATURES TO THE AREA.  THIS SHOULD GIVE A
RATHER DRY FORECAST FOR BEYOND MIDNIGHT TONIGHT THROUGH THE
REMAINDER OF THE SHORT TERM.  MAV GUI THROUGH THE SHORT TERM GAVE
REASONABLE TEMPERATURES.  THE ONLY CHANGE WAS TO LOWER LOWS IN THE
EXTREME NORTHWEST FOR TONIGHT AS SKIES WILL BE CLEARING AND WINDS
WILL BE WEAKENING BY MORNING.  THIS WILL COMBINE WITH A COOLER
AIRMASS BEGINNING TO BE FILTERED INTO THE REGION.  OTHERWISE PRETTY
MUCH REMAINED WITH GUI TEMPS. /14/

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ANOTHER WEAK PACIFIC
SURFACE HIGH(1018MB) CROSSES THE CWFA FRIDAY NIGHT AND SATURDAY
MORNING BEFORE A DIGGING UPPER TROUGH IN THE OZARKS APPROACHES.
STRONGEST TROUGH APPEARS ON THE ECMWF WHICH TRIES TO SQUEEZE OUT A
FEW SPRINKLES/COLD LIGHT RAIN SATURDAY NIGHT WHEN TEMPS DIPPING TO
REACH THE MID-UPPER 30S. EXPECT MOST ELEVATED PRECIP WILL EVAPORATE
BEFORE REACHING THE SURFACE AS ALL LAYERS BELOW 850MB PROGGED TO BE
DRY AND REMAIN ABOVE FREEZING. WILL NEED TO KEEP A WATCH ON OUR NRN
PORTIONS FOR MODEL CHANGES. THEN MORE DRY AIR FOLLOWS ON SUNDAY AND
COMES WITH A MORE CONTINENTAL SURFACE HIGH(1026MB) AND THIS SHOULD
USHER IN A NEAR CLIMATOLOGY TEMPERATURE REGIME FOR THE FIRST HALF OF
NEXT WEEK(REINFORCED MONDAY NIGHT BY A QUICK MOVING DRY FRONT FROM
THE NRN PLAINS).

ALTHOUGH THERE IS PRETTY GOOD MODEL AGREEMENT ON A STRONGER COLD PUSH
OF POLAR AIR LATE NEXT WEEK...THE STRENGTH OF THE DELIVERY SYSTEM FOR
THE COLD AIR VARIES QUITE A BIT. THE ECMWF DEVELOPS A RATHER STRONG
SRN STREAM PIECE OF ENERGY TO DEEPEN A SHARP TROUGH MORE THAN THE
GFS AND ENSEMBLE MEANS WHICH DEPICT A MUCH BROADER/COLDER ERN CONUS
TROUGHING AXIS. ALL MODEL SOLUTIONS GENERALLY BRING THE DECENT RAIN
CHANCE/ISOLATED TSRA THROUGH THE AREA WEDNESDAY NIGHT/EARLY
THURSDAY. WILL LEAN TOWARD THE ENSEMBLE MEAN PATTERN FOR BEYOND DAY
6 AND KEEP TEMPS/POPS CLOSER TO THE ENSEMBLE MOS MEANS WHICH AVERAGE
A FEW DEGREES BELOW THE OPERATIONAL GFS./40/

&&

.AVIATION...A STRONG STORM SYSTEM IS EXPECTED TO MOVE INTO THE
REGION TODAY. A DECENT MOISTURE INCREASE OVER THE AREA COMBINED WITH
DECENT WINDS HAVE ALLOWED FOR LOW LEVEL CLOUDS WITH CEILINGS BELOW
1000FT HAVE DEVELOPED.  THIS SHOULD CONTINUE THROUGH THE EARLY
MORNING AND INTO THE MID MORNING.  SHOWERS AND THUNDERSTORMS WILL
ALSO BEGIN TO DEVELOP OVER THE AREA WITHIN THE NEXT SEVERAL
HOURS...AND BECOME MORE NUMEROUS BY AROUND DAYBREAK OVER THE AREA.
CEILINGS WILL IMPROVE SLIGHTLY AFTER DAYBREAK...BUT SHOULD STILL
REMAIN IN THE MVFR TO PERIODS OF IFR CATEGORY RANGE.  A FEW SITES
MAY ALSO SEE PERIODS OF 3-5SM PATCHY FOG THROUGH AROUND DAYBREAK AS
WELL...BUT SHOULD NOT POSE A BIG PROBLEM.  THROUGH MUCH OF THE DAY
SITES WILL HAVE THE POSSIBILITY OF SEEING PERIODS OF IFR TO LIFR
FROM HEAVY DOWNPOURS.  THIS WILL BE ESPECIALLY TRUE FOR SITES ALONG
AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR.  CONDITIONS WILL BEGIN
TO IMPROVE THIS EVENING FROM THE NORTHWEST TO SOUTHEAST.  GLH AND
GWO WILL BEGIN TO SEE CEILINGS LIFT BETWEEN 6-9PM.  HBG...THE LAST
TO IMPROVE...SHOULD SEE CONDITIONS IMPROVE BY DAYBREAK FRIDAY. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  39  56  34 /  99  48   4   2
MERIDIAN      75  41  59  32 / 100  79   4   3
VICKSBURG     72  40  56  36 /  72  32   4   2
HATTIESBURG   77  45  60  36 /  99  82   6   1
NATCHEZ       75  41  58  37 /  80  41   5   2
GREENVILLE    69  37  53  34 /  69  13   4   1
GREENWOOD     66  37  54  34 /  84  27   4   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

14
Hazardous weather outlook, Jan 10, 3:46 AM CST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
346 AM CST THU JAN 10 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
346 AM CST THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION FROM EARLY
TO MID MORNING AS A STRONG STORM SYSTEM APPROACHES AND A WARM FRONT
LIFTS NORTH THROUGH THE REGION. A FEW STORMS MAY BE ABLE TO PRODUCE
SMALL HAIL. THE RISK FOR ANY SEVERE STORMS WILL REMAIN SOMEWHAT LOW
UNTIL AROUND DAYBREAK ALONG AND WEST OF A GRENADA TO VICKSBURG TO
NATCHEZ LINE WHEN LEVELS OF LIFT...INSTABILITY AND SHEAR SHOULD BEGIN
INCREASING DRAMATICALLY.

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A
STRONG UPPER DISTURBANCE AND COLD FRONT DEVELOP OVER THE PLAINS AND
SWING THROUGH THE REGION DURING THE AFTERNOON AND EVENING. MOIST AND
UNSTABLE AIR HAS BEGUN TO LIFT INTO THE AREA. AREAS ALONG AND EAST OF
A NATCHEZ TO GRENADA LINE WILL BE UNDER THE MAIN RISK...WITH
LOCATIONS ACROSS EAST CENTRAL MISSISSIPPI UNDER AN ENHANCED RISK FOR
SEEING SEVERE STORMS. THE MAIN TIME FRAME LOOKS TO BE BETWEEN 9 AM
AND 7 PM...WITH AREAS ACROSS THE EAST MOST PRONE TO SEVERE WEATHER
BETWEEN 1 PM AND 7 PM. DISCRETE SUPERCELL STORMS MAY BE POSSIBLE
DURING THE FIRST HALF OF THE EVENT. ACTIVITY SHOULD BEGIN TO EVOLVE
INTO A LINE OF STORMS DURING THE AFTERNOON HOURS OVER AREAS EAST OF
THE NATCHEZ TRACE CORRIDOR.

IN ADDITION TO THE SEVERE WEATHER POTENTIAL...LOCALLY HEAVY RAIN WILL
BE POSSIBLE AS STORMS MAY REPEATEDLY MOVE OVER THE SAME AREA. THIS
WILL MAINLY BE OVER THE EASTERN HALF OF THE AREA WHERE 1 TO 2 INCHES
WITH LOCALIZED AREAS OF 2 TO 4 INCHES OF RAINFALL MAY BE SEEN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TODAY. OTHERWISE...IS NOT EXPECTED THROUGH
NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

14

In the hours before

Special weather statement, Jan 10, 8:31 AM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
831 AM CST THU JAN 10 2008

LAZ008-009-MSZ034-040-041-101500-
WEST CARROLL LA-EAST CARROLL LA-WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-
831 AM CST THU JAN 10 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 7 MILES SOUTH OF OAK GROVE AT 831 AM CST...MOVING NORTHEAST
AT 65 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
THIS STORMS IS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO
50 MPH WINDS.

PEOPLE IN EAST CARROLL...ISSAQUENA...SHARKEY...WASHINGTON AND WEST
CARROLL PARISHES...INCLUDING THE CITY OF LAKE PROVIDENCE...SHOULD
MONITOR THIS STORM CLOSELY.

MRM
Special weather statement, Jan 10, 8:34 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
834 AM CST THU JAN 10 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
102000-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
834 AM CST THU JAN 10 2008

...SEVERE WEATHER INCLUDING THE POSSIBILITY OF TORNADOES EXPECTED
ACROSS THE REGION TODAY...

A WARM FRONT WHICH HAS MOVED NORTH INTO THE ARKLAMISS REGION THIS
MORNING HAS ALLOWED FOR MOISTURE AND INSTABILITY TO INCREASE AHEAD
OF AN APPROACHING COLD FRONT. AS THE FRONT MOVES THROUGH THE
REGION...IT WILL BRING SEVERE WEATHER TO THE AREA FROM MID MORNING
THROUGH THE EVENING HOURS. THE MAIN AREA OF CONCERN WILL BE AREAS
ALONG AND EAST OF A GRENADA TO VICKSBURG TO NATCHEZ LINE.  AN EVEN
GREATER RISK WILL EXIST OVER THE EAST CENTRAL MISSISSIPPI THIS
AFTERNOON. THE RISK FOR SEVERE WEATHER WILL INCREASE BY MID MORNING
AND LAST THROUGH THE AFTERNOON...MAINLY BETWEEN THE HOURS OF 10 AM
AND 7 PM.

AS THE FRONT APPROACHES...INDIVIDUAL CELLS WILL DEVELOP AHEAD OF THE
FRONT. THIS WILL POSE THE RISK FOR STRONG WINDS...HAIL...AND
TORNADOES FOR MID MORNING THROUGH THE EARLY AFTERNOON. STORMS ARE
EXPECTED TO EVOLVE INTO A LINE OVER EASTERN MISSISSIPPI BY THE MID
TO LATE AFTERNOON.  THE PRIMARY RISK AT THIS POINT WILL BE DAMAGING
WINDS AND TORNADOES. THE RISK FOR SEVERE WEATHER SHOULD BEGIN TO
DIMINISH BY THE LATE EVENING HOURS AS THE COLD FRONT SHIFTS TO THE
EAST OF THE AREA.

14
Special weather statement, Jan 10, 10:31 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1031 AM CST THU JAN 10 2008

MSZ019-025-101715-
SUNFLOWER MS-LEFLORE MS-
1031 AM CST THU JAN 10 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 12 MILES WEST OF SUNFLOWER AT 1031 AM
CST...MOVING NORTHEAST AT 55 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LEFLORE AND SUNFLOWER COUNTIES...INCLUDING THE CITY OF
RULEVILLE...SHOULD MONITOR THIS STORM CLOSELY.

BANNAN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 10:15 AM CSTSevere Thunderstorm WarningJANIssaquena, Warren45 min
Jan 10, 10:43 AM CSTSevere Thunderstorm WarningJANSharkey, Yazoo62 min
Jan 10, 11:06 AM CSTTornado WarningJANYazoo54 min
Jan 10, 11:11 AM CSTTornado WarningJANCopiah, Lincoln64 min
Jan 10, 11:18 AM CSTSevere Thunderstorm WarningJANWarren27 min
Jan 10, 11:24 AM CSTTornado WarningJANCopiah, Hinds66 min
Jan 10, 11:29 AM CSTTornado WarningJANClaiborne14 min
Jan 10, 11:41 AM CSTTornado WarningJANAttala, Holmes, Leake, Madison64 min
Jan 10, 11:44 AM CSTTornado WarningJANSimpson46 min
Jan 10, 11:52 AM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin53 min
Jan 10, 11:55 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion80 min
Jan 10, 12:06 PM CSTTornado WarningJANHinds, Madison, Rankin54 min
Jan 10, 12:15 PM CSTTornado WarningJANRankin, Simpson, Smith45 min
Jan 10, 12:26 PM CSTTornado WarningJANAttala, Choctaw, Oktibbeha, Winston49 min
Jan 10, 12:40 PM CSTTornado WarningJANMarion50 min
Jan 10, 12:49 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson41 min
Jan 10, 12:50 PM CSTSevere Thunderstorm WarningJANAttala, Holmes55 min
Jan 10, 12:50 PM CSTTornado WarningJANLeake, Madison, Rankin, Scott55 min
Jan 10, 12:58 PM CSTTornado WarningJANOktibbeha47 min
Jan 10, 1:06 PM CSTTornado WarningJANCovington, Jones39 min
Jan 10, 1:18 PM CSTSevere Thunderstorm WarningJANLamar, Marion42 min
Jan 10, 1:22 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds38 min
Jan 10, 1:22 PM CSTTornado WarningJANJefferson Davis, Lawrence53 min
Jan 10, 1:23 PM CSTSevere Thunderstorm WarningJANRankin52 min
Jan 10, 1:30 PM CSTTornado WarningJANLeake, Neshoba, Winston39 min
Jan 10, 1:31 PM CSTTornado WarningJANCovington, Lamar, Marion44 min
Jan 10, 1:32 PM CSTTornado WarningJANClay, Lowndes43 min
Jan 10, 1:38 PM CSTTornado WarningJANRankin38 min
Jan 10, 1:43 PM CSTTornado WarningJANForrest, Lamar62 min
Jan 10, 1:51 PM CSTTornado WarningJANCovington, Forrest, Jones, Lamar54 min
Jan 10, 1:55 PM CSTSevere Thunderstorm WarningJANClarke, Jasper50 min
Jan 10, 1:59 PM CSTTornado WarningJANCovington, Jefferson Davis46 min
Jan 10, 2:12 PM CSTTornado WarningJANLowndes22 min
Jan 10, 2:25 PM CSTTornado WarningJANJefferson Davis, Lawrence, Marion35 min
Jan 10, 2:27 PM CSTSevere Thunderstorm WarningJANNoxubee48 min
Jan 10, 2:32 PM CSTTornado WarningJANNoxubee43 min
Jan 10, 2:39 PM CSTTornado WarningJANJones36 min
Jan 10, 2:40 PM CSTTornado WarningJANCovington, Jasper, Jones, Smith35 min
Jan 10, 2:44 PM CSTTornado WarningJANClarke46 min
Jan 10, 2:49 PM CSTTornado WarningJANJones26 min
Jan 10, 2:58 PM CSTTornado WarningJANCovington, Jefferson Davis, Jones47 min
Jan 10, 3:15 PM CSTSevere Thunderstorm WarningJANMarion15 min
Jan 10, 3:18 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith42 min
Jan 10, 3:44 PM CSTFlash Flood WarningJANCovington, Jones2 hr
Jan 10, 3:44 PM CSTFlash Flood WarningJANCovington, Jones2 hr
Jan 10, 3:45 PM CSTSevere Thunderstorm WarningJANJones45 min
Jan 10, 3:50 PM CSTSevere Thunderstorm WarningJANClarke40 min
Jan 10, 4:05 PM CSTTornado WarningJANClarke25 min
Jan 10, 4:06 PM CSTSevere Thunderstorm WarningJANLamar20 min

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.